Coupled thermomechanical waves in hyperbolic thermoelasticity

Strunin, D. V. and Melnik, R. V. N. and Roberts, A. J. (2001) Coupled thermomechanical waves in hyperbolic thermoelasticity. Journal of Thermal Stresses, 24 (2). pp. 121-140. ISSN 0149-5739

Abstract

Using models incorporating a thermal relaxation time (hyperbolic models), we study the properties of spatially periodic thermoelastic waves propagating in an infinite rod. Analyzing the Lord-Schulman and Green-Lindsay linear models, we reveal dependencies of decay rates and frequency shifts of temperature and displacement upon the wave number for the case of weak thermoelastic coupling. We explore numerically a general nonlinear hyperbolic model, describing the time evolution of initially sinusoidal distributions of displacement and temperature. Mechanisms of nonlinear interaction between thermal and mechanical fields are qualitatively analyzed. It is demonstrated that larger relaxation times may provide smoother temperature profiles at an intermediate stage of the dynamics.


Statistics for USQ ePrint 2990
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Awaiting Author's version which is able to be deposited in accordance with the copyright policy of the publisher.
Depositing User: epEditor USQ
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 11 Oct 2007 01:18
Last Modified: 06 Nov 2013 04:45
Uncontrolled Keywords: coupled thermomechanical fields; hyperbolic thermoelasticity; thermal relaxation time
Fields of Research (FOR2008): 02 Physical Sciences > 0203 Classical Physics > 020304 Thermodynamics and Statistical Physics
01 Mathematical Sciences > 0101 Pure Mathematics > 010110 Partial Differential Equations
09 Engineering > 0915 Interdisciplinary Engineering > 091505 Heat and Mass Transfer Operations
Socio-Economic Objective (SEO2008): E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
Identification Number or DOI: doi: 10.1080/01495730150500433
URI: http://eprints.usq.edu.au/id/eprint/2990

Actions (login required)

View Item Archive Repository Staff Only